Jump to content
100bananas

100bananas discontinuation syndrome or not?

Recommended Posts

100bananas

 

Was taking Abilify 20 mg but tapered down to 5-10 mg. Was also taking Celexa 40 mg but tapered down to 20 mg. Doctor started me on Wellbutrin 150 mg a month ago to "give me a boost".

 

Stopped taking the abilify and celexa but still take Wellbutrin 150 mg. The first month I felt fine, now even though I am on Wellbutrin, I am getting anxiety spells, some social phobia at times, and my depression is coming back. 

 

I come from a family with a lot of mental illness, and had depression with psychosis since I hit puberty, now I am almost 40. I think the medications worked in a way but by numbing me and dulling my feelings in general. In a way it was good in that it numbed me so much I didn't have anxiety and was able to talk to people. I would like to see if I could be okay now with out the help of meds but tried to go off them before cold turkey and my depression came back worse than ever.

I thought since I am replacing the abilify and celexa with Wellbutrin I would be fine, and was then planning to wean off of that. But I don't know if I am just feeling my emotions more or it's discontinuation syndrome.

Share this post


Link to post
Narcissus

Welcome 100bananas. Withdrawal will often involve more symptoms than just depression or anxiety, anything from head-aches, nausea, food/chemical sensitivities, cravings of various kinds, episodes of panic, fluishness, pains, bodily tension, to all sorts of strange and difficult to describe sensations.  Are you experiencing any symptoms in addition to the social phobia and anxiety spells, or is the anxiety different or more intense than it's been in the past?  

 

I'm sorry to hear that you're struggling, bananas.  Whether it's from the withdrawal or not, anxiety is a hard burden.  


3 Years 150 mgs Effexor

2 month taper down to zero

3 terrible weeks at zero

Back up to 75 mgs

2 months at 75

6 or so months back to regular dose of 150 - was able to restabilize fine.

3 month taper back to zero

1 HORRENDOUS week at zero

2 days back up to 37.5

3 days back up to 75

One week at 150 - unable to stabilize.

Back down to 75 mgs

At 75 mgs (half original dose) and suffering withdrawal symptoms since October 2012.

 

"It is a radical cure for all pessimism to become ill, to remain ill for a good while, and then grow well for a still longer period." - Nietzsche

Share this post


Link to post
Altostrata

Welcome, 100bananas.

 

It is possible to have withdrawal syndrome even if you're on other drugs.

 

Do your symptoms, particularly the anxiety, have any daily pattern?

 

Please read The Windows and Waves Pattern of Recovery


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
100bananas

thanks for both of your replies. I hardly got anxiety while on Celexa and Ability so it seems strange to me. My mood changes a lot throughout the day, I am getting irritable a lot, then anxious, then depressed and then feel fine. before on the other meds my mood didn't change much like that.

Share this post


Link to post
Juniebun

100bananas - I can relate to what you're going through these days.  To make a long story short, I hope, I went off liquid Paxil after many years on it to try and get pregnant.  I figured that I knew a lot about the medication, so I knew how to get off of it.  Whew!  Not really.  I went slowly, or so I thought, but all things let lose and I had a nervous breakdown.  I don't mean to scare you, however, I do suggest that you get professional help and follow their directions closely.  Meet with them often and tell them how things are going, etc.  My biggest mistake was doing it alone.  It makes me sad to this day to say this, but my "going solo" approach lost me the chance to have a baby and I lost my mind for some time.  I'm doing decently know.  I've been back to work full-time for five years and, thanks goodness, my husband stood by me.  Best of luck to you and lots of hugs...

Share this post


Link to post
Altostrata

Very few doctors know how to taper people off psychiatric drugs. It's hard to find "professional help." If that was available, I would close this site.

 

100bananas, that odd fluctuation of symptoms is characteristic of withdrawal syndrome.

 

How long have you been off Celexa and Abilify?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Iamfine

Wellbutrin is known for causing anxiety. It did for me.


My Story

In 2014-15 I tapered off Lithium 1200 mg (ct), Lexapro 40 mg, Lamictal 150 mg, Seroquel 500 mg, Klonopin 3 mg (ct), and had a short stint with Viibryd that lasted about 2 weeks. I also had about a month on Brintellix during this time.

Currently taking 60 mg prozac, 100 mg Seroquel (ri 8/4/16), 3 x 20 mg Ritalin, 2 x 0.5 Klonopin, and 120 mg Geodon. Will finish tapering off Geodon next.

Psych drugs tried: Prozac, Paxil, Wellbutrin, Effexor, Celexa, Lamictal, Lexapro, Viibryd, Brintellix, Pristiq, Zoloft, Seruquel, Zyprexa, Geodon, Abilify, Latuda, Ritalin, Adderall, Valium, Klonopin.

Share this post


Link to post
100bananas

I  have been off abilify and celexa for 2 months. Felt normal and great today, but yesterday was in a really bad place. It's confusing cause I feel so good today, I think that everything will be just fine.

 

Share this post


Link to post
Altostrata

Be sure to take Wellbutrin at the same time each day.

 

Keep notes on paper of your daily symptoms, to see if there's a pattern.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
bananas

Hi 100bananas - I have been tapering off Effexor for quite a while and I can say that I have had similar symptoms.  My agitation can go out the door sometimes and the other day I noticed that old anxiety "burn" in the middle of my stomach that I used to have before medication.  I also think that all the emotions that we have had covered over with the medications come bouncing back up to the surface as we taper.  I think if we just monitor it so it isn't out of control and hang in there, we will get through it eventually.  You have done well with being down to only the one medication.  Good for you!


12-2001 -- Started Effexor XR - 150 mg dose  2005 -- Tried to cold turkey off it.  Lasted 3 days and then went back on 150 mg.  2009 -- Went on generic Effexor due to cost.  Have had a lot more side effects on it.  09-24-13 -- Started tapering by taking 2 beads out of 150 mg capsule.  10-17-13 thru 07-17-14 -- Took 2 more beads out of capsule each month.  08-2014 -- Dropped by 8 beads.  Went into a HUGE depression.  05-03-15 -- Now taking 22 beads out of capsule.  Went to micro-taper of 2 beads every other week.  11-10-15 -- Taking 96 beads (About 54 out of capsule.  Reversed the way I was taking them since the amount in the capsule varies).  Can now drop 8 beads a month, 4 every other week, with no problem.  After a while switched to dropping 2 beads every Monday as 4 at a time was starting to affect me.  Have no problem with dropping 2 beads every Monday.  07-07-16 -- Now taking 43 beads with no problems. 09-27-16 -- Now taking 2 beads out every other Monday.  Am at 33 beads now.  12-11-17 -- I AM NOW OFF EFFEXOR!!!!!  

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy